Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 1, NWS Nashville, TN

January 6, 2016Stewart County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 6, 2016, 9:35 AM CST for Stewart County, Tennessee. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jan 6, 2016, 9:35 AM CST (15:35 UTC)
Expired
Jan 7, 2016, 6:30 PM CST
In force
33 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Dover (DOVT1).

Action stage
62 ft
Minor stage
66 ft
Moderate stage
70 ft
Major stage
72 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

759 
WGUS44 KOHX 061535
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
935 AM CST WED JAN 6 2016

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Cumberland River At Dover AFFECTING Stewart County

.Major flooding occurring on the Mississippi and Ohio Rivers will cause
the Cumberland River at Dover to rise into flood stage later today. Water
releases down stream will occur this afternoon and rivers levels on the
cumberland will crest tonight and fall on Thursday afternoon. 

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC161-070335-
/O.NEW.KOHX.FL.W.0001.160106T1535Z-160108T0030Z/
/DOVT1.1.ER.160106T1800Z.160107T0000Z.160107T1200Z.NO/
935 AM CST WED JAN 6 2016

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Cumberland River At Dover
* From this morning until Thursday evening.
* At 08AM Wednesday the stage was 66.8 feet...and rising slowly.
* Minor flooding is forecast.
* Flood stage is 67.0 feet.
* Forecast to rise above flood stage by this afternoon and continue to rise to 
  near 67.2 feet by this evening. 
* At 68.0 feet...Bellwood Landing Rd near the boat launch area at Patricia 
  Circle is flooded, as well as Frank Earhart Rd near Mud Hill Rd, River Rd west
  of Highway 79, and Wildcat Creek Rd east of Highway 46.
* At 67.0 feet...Flooding along the river and adjacent tributaries begins in 
  Stewart County. Near Dover, water is impacting Bellwood Landing Rd, Cross 
  Creek Rd, Frank Earhart Rd near Mud Hill Rd, and River Rd west of Hwy 79. 
  These roads may be impassable. Water also begins to inundate the boat launch 
  areas on Colson Rd, Fitzhughs Landing Rd, Forrest St, and Dyer Creek Rd. Near 
  Cumberland City, water continues to impact properties on Atkinson Dr, TN-49, 
  Wildcat Creek Rd east of Hwy 46, and the ferry crossing.
* At 66.0 feet...Low lying and agricultural areas along the river and adjacent 
  tributaries begin to be inundated. Near Dover, water begins to inundate the 
  boat ramps and launch areas on Bellwood Landing Rd and Cross Creek Rd, and 
  approaches Eagles Nest Dr near Short Creek Rd, and River Rd west of Highway 
  79. Water approaches properties on Atkinson Dr, TN-49, Wildcat Creek Rd east 
  of Highway 46, and the ferry access points on Highway 46.

&&

LAT...LON  3667 8800 3666 8785 3654 8782 3646 8760
      3636 8759 3641 8785             



$$
1 follow-up statement
501 
WGUS84 KOHX 070407
FLSOHX
Flood Statement
National Weather Service Nashville TN
1007 PM CST WED JAN 6 2016

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Cumberland River At Dover AFFECTING Stewart County
 
.The Cumberland River at Dover appears to have crested and has fallen below
flood stage. However, the river is expected to to remain above action stage
through early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC161-070437-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-160107T1200Z/
/DOVT1.1.ER.160106T2130Z.160106T2200Z.160107T0600Z.NO/
1007 PM CST WED JAN 6 2016

The Flood Warning is cancelled for
  The Cumberland River At Dover
* At 9PM Wednesday the stage was 66.8 feet.
* Flood stage is 67.0 feet.
* The river is forecast to continue slowly falling through next week.
* At 67.0 feet...Flooding along the river and adjacent tributaries begins in 
  Stewart County. Near Dover, water is impacting Bellwood Landing Rd, Cross 
  Creek Rd, Frank Earhart Rd near Mud Hill Rd, and River Rd west of Hwy 79. 
  These roads may be impassable. Water also begins to inundate the boat launch 
  areas on Colson Rd, Fitzhughs Landing Rd, Forrest St, and Dyer Creek Rd. Near 
  Cumberland City, water continues to impact properties on Atkinson Dr, TN-49, 
  Wildcat Creek Rd east of Hwy 46, and the ferry crossing.
* At 66.0 feet...Low lying and agricultural areas along the river and adjacent 
  tributaries begin to be inundated. Near Dover, water begins to inundate the 
  boat ramps and launch areas on Bellwood Landing Rd and Cross Creek Rd, and 
  approaches Eagles Nest Dr near Short Creek Rd, and River Rd west of Highway 
  79. Water approaches properties on Atkinson Dr, TN-49, Wildcat Creek Rd east 
  of Highway 46, and the ferry access points on Highway 46.
* At 64.0 feet...Low lying areas along the river, including agricultural areas 
  and access points are inundated.

&&

LAT...LON  3667 8800 3666 8785 3654 8782 3646 8760
      3636 8759 3641 8785             


$$

55

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 6, 5:34 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 6, 5:34 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CST WED JAN 6 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.SHORT TERM...
(TODAY-FRI NIGHT)

THE MID STATE SHOULD REMAIN DRY THRU THU MORNING AS APEX OF RIDGING
INFLUENCES SFC/ALOFT WILL BE SHIFTING EWD...BUT STILL WILL HAVE ENOUGH
HOLD TO PREVENT ANY CONVECTIVE DEVELOPMENT. BY THU AFTERNOON...AN
APPROACHING SHORTWAVE IN DEVELOPING SWLY FLOW ALOFT ASSOCIATED WITH
BROAD UPPER LEVEL TROUGHING DEVELOPING ACROSS THE CNTRL/SRN PLAINS...
ALONG WITH ASSOCIATED WITH QUASI-STACKED SFC/UPPER LEVEL LOW PRESSURE
SYSTEMS OVER S CNTRL KS...WILL RESULT IN THE POSSIBLY DEVELOPMENT OF
ISO/SCT LIGHT SHWRS ACROSS LOCATIONS GENERALLY W OF 1-65 CORRIDOR.
AS THIS QUASI-STACKED SFC/UPPER LEVEL LOW PRESSURE SYSTEM MOVES NEWD
INTO S CNTRL IA BY 12Z FRI...THE ABOVE MENTIONED SHORTWAVE WILL MOVE
THRU THE MID STATE. LOOKS LIKE BRUNT OF THE MAINLY LIGHT SHWR ACTIVITY
ASSOCIATED WITH THIS PASSAGE WILL BE DURING THE EVENING HRS ON THU...
AS THE MID STATE BECOMING INCREASINGLY SOMEWHAT DRY SLOTTED IN NOW
THIS DEVELOPING WARM SECTOR OF THIS BROAD SFC LOW PRESSURE SYSTEM WHICH
WILL HAVE PUSHED INTO THE ERN GREAT LAKES REGION BY 12Z SAT...WITH A
TRAILING COLD FRONT SWD INTO AT LEAST SRN MO...AND WITH A WARM FRONT
BEING PUSHED INTO SRN ONTARIO/SRN QUEBEC. ASSOCIATED UPPER LEVEL LOW
MENTIONED ABOVE IN DEPICTED BY CONSENSUS OF MODEL RUNS TO WASH OUT/BE
PICKED UP BY A MUCH BROADER UPPER LEVEL LOW PRESSURE CIRCULATION CENTERED
ACROSS CNTRL MANITOBA. HOWEVER...BROAD UPPER LEVEL TROUGHING WILL
CONTINUE ACROSS MUCH OF THE CNTRL U.S. FRI INTO FRI NIGHT PER REINFORCING
UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED TROUGHING INFLUENCES
CONTINUING TO MOVE INTO THE WRN U.S/PACIFIC COASTLINE. THIS BROAD UPPER
LEVEL TROUGHING PATTERN COULD RESULT IN SOME WEAKER SHORTWAVE PASSAGES
MOVING ACROSS THE REGION FRI THRU FRI NIGHT...SO EVEN THOUGH POPS WERE
LOWERED AS THE DAY PROGRESSES ON FRI...CAN NOT TOTALLY RULE OUT THE
DEVELOPMENT OF ISO/SCT LIGHT SHWRS THRU FRI NIGHT...AND ESPECIALLY AFTER
MIDNIGHT FRI NIGHT ACROSS LOCATIONS APPROACHING THE TN RIVER VALLEY AS
NEXT RAINFALL EVENT APPROACHES MID STATE ON SAT.

OVERALL...WHEN RAINFALL OCCURS...IT WILL BE LIGHT IN NATURE...SO CONTINUE
TO BE IN AGREEMENT WITH AFTERNOON AFD REASONING THAT THIS WILL BE A LOW
QPF-EVENT FOR THE MID STATE WITH PASSAGES OF SHORTWAVES ALSO NOT RESULTING
IN ANY SIGNIFICANT AIR MASS CHANGE...I.E...AS MENTIONED ABOVE...MID STATE
REMAINING IN THE WARM AND MOIST SECTOR OF A MUCH LARGER FRONTAL SYSTEM.

AS FOR TEMPS...A WARMING TREND WILL BE IN ORDER FOR THE MID STATE REGION
THRU FRI NIGHT. TEMPS WILL GENERALLY BE NEAR SEASONABLE NORMAL VALUES
FOR AFTERNOON HIGHS TODAY AND FOR LOWS TONIGHT. HOWEVER...TEMPS ARE
EXPECTED TO WARM THRU THE PERIOD WITH HIGHS ON FRI 10 TO AS MUCH AS 15
DEGREES ABOVE SEASONAL NORMAL VALUES. LOWS FRI NIGHT THAT ARE EXPECTED
TO BE MAINLY IN THE MID 40S WILL BE NEAR ACTUAL SEASONAL NORMAL HIGH
VALUES FOR THIS TIME OF YEAR.

.LONG TERM...
(SAT-TUE)

SATURDAY WILL BRING A GOOD CHANCE FOR SHOWERS...ALONG WITH A FEW
AFTERNOON THUNDERSTORMS. A LOW PRESSURE SYSTEM WILL TRACK JUST TO
THE NORTHWEST OF TN...PROVIDING LIFT AND INSTABILITY. TEMPERATURES
WILL BE ON THE MILD SIDE...WITH HIGHS MOSTLY IN THE 50S.

AS THE LOW PRESSURE SYSTEM LIFTS TO THE GREAT LAKES SATURDAY
EVENING...AN ARCTIC AIR MASS WILL BE SPREADING ACROSS THE CENTER OF
THE NATION...AND THE LEADING EDGE OF THE ARCTIC AIR WILL PUSH INTO
THE TN VALLEY REGION.

POST FRONTAL MOISTURE AND UPPER IMPULSES WILL KEEP SOME SHOWERS
GOING OVER THE AREA SATURDAY NIGHT INTO SUNDAY. MODELS ARE IN GOOD
AGREEMENT SHOWING ENOUGH COLUMN COOLING FOR SOME SNOWFLAKES ALONG
THE BACK EDGE OF THE DEEP MOISTURE. THE COLD ADVECTION WILL BE
STRONG ENOUGH FOR FALLING TEMPERATURES THROUGH SUNDAY. A FEW
FLURRIES COULD LINGER INTO SUNDAY EVENING...ESPECIALLY FOR THE
PLATEAU. BY MONDAY MORNING...TEMPS WILL BE DOWN INTO THE LOW TO MID
20S UNDER CLEARING SKIES.

IN SPITE OF SUNNY TO PARTLY CLOUDY SKIES MONDAY...HIGHS WILL ONLY
REACH THE MID 30S WITH AN ARCTIC AIR MASS IN PLACE AND A LONGWAVE
TROUGH AXIS ACROSS THE EASTERN STATES.

THE COLD...ALTHOUGH NOT UNUSUALLY COLD FOR JANUARY...PATTERN WILL
CONTINUE THROUGH THE WEEK AS A SERIES OF ARCTIC HIGH PRESSURE
SYSTEMS SPREAD SOUTHWARD UNDER THE PREVAILING UPPER LEVEL TROUGH.
THE SOUTHERN JET STREAM WILL CAUSE SOME PERIODS OF CLOUDINESS NEXT
WEEK...AND WILL SLIGHTLY DAMPEN THE TROUGH...KEEPING THE MOST
FRIGID AIR TO OUR NORTH.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR WILL CONTINUE THROUGH THE NEXT 24 HOURS. DRY HIGH PRESSURE
WILL BE OVER THE AREA WITH LIGHT SE WINDS. LOOK FOR THIN BKN CIRRUS
CLOUDS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION........13
LONG TERM..................31
Hazardous weather outlook, Jan 6, 5:02 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CST WED JAN 6 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-071100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
502 AM CST WED JAN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG THE TENNESSEE RIVER...INCLUDING AREAS
AROUND CLIFTON. THE CUMBERLAND RIVER IN STEWART COUNTY WILL APPROACH
FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RIVER LEVELS WILL REMAIN HIGH FOR THE TENNESSEE RIVER. LEVELS WILL
BEGIN TO SLOWLY FALL...BUT STILL WILL REMAIN HIGH FOR THE CUMBERLAND
RIVER IN STEWART COUNTY. PLEASE SEE THE LATEST RIVER FLOOD PRODUCTS
FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.